Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 21, NWS Little Rock, AR

May 21, 20135 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 21, 2013, 10:40 AM CDT for 5 counties in Arkansas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 10:40 AM CDT (15:40 UTC)
Expired
May 21, 2013, 12:30 PM CDT
In force
110 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WGUS54 KLZK 211540
FFWLZK
ARC083-097-113-127-149-211730-
/O.NEW.KLZK.FF.W.0021.130521T1540Z-130521T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTH CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  POLK COUNTY IN WESTERN ARKANSAS...
  SCOTT COUNTY IN WESTERN ARKANSAS...
  WESTERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1230 PM CDT

* AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL...AFFECTING PORTIONS OF     
  WEST CENTRAL ARKANSAS.  RADAR INDICATES  1 TO 2 INCHES OF RAIN     
  HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH 
  DDITIONAL HEAVY RAIN EXPECTED. FLASH   FLOODING IS LIKELY TO       
  OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE  
  WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO      
  RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WALDRON...            MENA...              
  CANEY CREEK WILDERNESS...                  
  STONEHOUSE REC AREA...                      SHADY...
  QUEEN WILHELMINA STATE PARK...             
  POLK COUNTY FAIRGNDS...                     ODEN...
  MUDDY CREEK WMA...    MENA INTERMOUNTAIN AIRPORT...
  MCCAULEY...           LAKE WILHELMINA...    LAKE MENA...
  HATFIELD...           FOURCHE VALLEY...     CARDIFF...
  BEAUCHAMP...          Y CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3480 9442 3512 9354 3474 9347 3440 9399
      3438 9443

$$

55

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 21, 10:28 AM CDT, 12 minutes earlier.

Area forecast discussion, May 21, 10:28 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1028 AM CDT TUE MAY 21 2013

.UPDATE...
A NUMBER OF MESOSCALE FEATURES WILL HAVE A SUBSTANTIAL EFFECT ON
SENSIBLE WEATHER ELEMENTS IN THE NEAR TERM.

15Z SUBJECT SURFACE ANALYSIS INDICATES A BOUNDARY FROM JUST
NORTHEAST OF JBR...TO THE RED RIVER. A BUBBLE HIGH WAS NOTED NEAR
RUSSELLVILLE...WITH A WAKE LOW LIKE FEATURE NEAR TULSA.

EFFICIENT CONVECTIVE OVERTURNING HAS OCCURED ACROSS MOST OF
WEST CENTRAL...NORTHWEST...AND NORTH CENTRAL SECTIONS. OBJECTIVE
ANALYSIS OF INSTABILITY FIEDS INDICATE THE BEST AVAILABLE ENERGY
IS LOCATED ACROSS THE SOUTHERN THIRD OF THE STATE. FORECAST SHEAR
PROFILES INDICATE THAT THIS WILL ALSO BE THE AREA FOR
SUSTAINED...ORGANIZED UPDRAFTS THIS AFTERNOON.

55

&&

.PREV DISCUSSION... /ISSUED 444 AM CDT TUE MAY 21 2013/

SHORT TERM...TODAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS HAVE MOVED THROUGH THE AREA DURING
THE EVENING AND OVERNIGHT HOURS...WITH ANOTHER LINE OF STORMS
DEVELOPING ACROSS THE WESTERN COUNTIES. WITH THE COLD FRONT STILL
BACK ACROSS CENTRAL OKLAHOMA...AND THE LOW LEVEL JET CONTINUING TO
FEED MOISTURE INTO THE AREA...SEVERAL MORE ROUNDS OF RAINFALL ARE
EXPECTED.

HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER SOUTH...AND INCLUDED THE
PINE BLUFF AREA DUE TO THE HEAVY RAINFALL LAST FRIDAY. ONE TO TWO
INCHES IS EXPECTED ACROSS THE AREA...WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE. THE TIMING WILL BE THROUGH THE AFTERNOON ACROSS THE
NORTH...AND THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL AND SOUTHERN
ARKANSAS.

THE OTHER CONCERN TODAY WILL BE THE SEVERE POTENTIAL. AHEAD OF THE
COLD FRONT...EXPECT A THUNDERSTORM COMPLEX TO DEVELOP...WITH
INSTABILITY AND LAPSE RATES CONDUCIVE TO DAMAGING WINDS AND LARGE
HAIL. WHILE SHEAR IS NOT AS IMPRESSIVE AS MONDAY ACROSS
OKLAHOMA...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY
ACROSS THE SOUTHWEST.

IT WILL TAKE A WHILE FOR THE CONVECTION TO LEAVE THE AREA...AS THE
UPPER LOW WILL PASS FAR TO THE NORTH OF THE REGION. RAIN CHANCES
WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY

COLD FRONT WILL BE MOVING SOUTH ACROSS THE PLAINS AT THE START OF
THE LONG TERM PERIOD AS UPPER TROUGH MOVES SE INTO THE GREAT LAKES
REGION. THIS FRONT WILL STRUGGLE TO MOVE VERY FAR INTO NRN AR FOR
THU...BUT ANOTHER UPPER WAVE WILL SWING AROUND THE BASE OF THE UPPER
TROUGH TO THE NE...WITH ANOTHER...STRONGER FRONT MOVING SOUTH
TOWARDS THE STATE. THIS FRONT WILL HAVE ENOUGH PUSH TO MOVE THROUGH
MUCH OF THE STATE BY FRI...WITH DRIER AND COOLER CONDITIONS EXPECTED
FOR LATE THIS WEEK INTO THE UPCOMING WEEKEND. WILL KEEP POPS
MENTIONED FOR THU AS THE INITIAL FRONT STALLS...THEN MENTION SOME
SLIGHT CHANCE POPS FOR FRI AS WELL...AS THE SECOND FRONT MOVES INTO
AR. HOWEVER...POPS ON FRI WILL BE LIMITED TO THE SOUTH AND WEST AS
THE DRIER MORE STABLE AIR MOVES INTO AR FROM THE NE.

OVER THE UPCOMING MEMORIAL DAY WEEKEND...UPPER RIDGE WILL EXPAND
ACROSS THE SRN CONUS...WITH HIGH PRESSURE SLIDING FURTHER EAST AT
THE SFC. THIS WILL RESULT IN A RETURN TO SRLY FLOW ACROSS MUCH OF AR
BY SUN...BUT THE INFLUENCE OF THE EXPANDING UPPER RIDGE SHOULD KEEP
POPS LIMITED INTO MON. HOWEVER...SOME DIURNALLY DRIVEN CONVECTION
COULD DEVELOP DURING THE PEAK HEATING OF THE AFTERNOON
HRS...ESPECIALLY SUN AND MON. HOWEVER...GIVEN UNCERTAINTY IN MED
RANGE MODEL SOLUTIONS...WILL KEEP SILENT POPS LATE IN THE FORECAST
FOR NOW AS UNCERTAINTY IS TOO HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  63  84  62 /  70  80  20  10
CAMDEN AR         88  69  85  66 /  60  80  20  10
HARRISON AR       78  57  80  58 /  80  70  10  10
HOT SPRINGS AR    84  67  85  65 /  80  80  20  10
LITTLE ROCK   AR  84  67  86  66 /  70  80  20  10
MONTICELLO AR     89  69  85  67 /  50  80  30  10
MOUNT IDA AR      83  64  84  63 /  80  80  10  10
MOUNTAIN HOME AR  79  59  81  59 /  70  70  10  10
NEWPORT AR        82  65  84  63 /  70  80  30  10
PINE BLUFF AR     86  69  85  66 /  60  80  30  10
RUSSELLVILLE AR   81  61  83  63 /  80  80  10  10
SEARCY AR         82  65  85  63 /  70  80  20  10
STUTTGART AR      85  68  86  66 /  60  80  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARKANSAS-CLARK-
CLEBURNE-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-
JEFFERSON-LONOKE-MONROE-MONTGOMERY-PERRY-PIKE-PRAIRIE-PULASKI-
SALINE-WHITE-WOODRUFF.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE-
CONWAY-FULTON-IZARD-JOHNSON-LOGAN-MARION-NEWTON-POPE-SEARCY-
SHARP-STONE-VAN BUREN.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR POLK-SCOTT-YELL.

&&

AVIATION...99
Hazardous weather outlook, May 21, 4:29 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 AM CDT TUE MAY 21 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
429 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ACROSS WESTERN ARKANSAS EARLY THIS MORNING WILL
CONTINUE TO MOVE EAST AND NORTHEAST OVER THE NEXT FEW HOURS. THERE
WILL CONTINUE TO BE SOME POTENTIAL FOR STRONG TO SEVERE WEATHER
WITH THIS ACTIVITY OVER THE NEXT FEW HOURS...WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. SOME HEAVY
RAINFALL WILL ALSO BE POSSIBLE...LEADING TO LOCALIZED FLASH
FLOODING AS THESE STORMS MOVE OVER AREAS THAT SAW SOME HEAVY
RAINFALL ON MONDAY EVENING.

EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP LATER THIS MORNING
AND ESPECIALLY DURING THE AFTERNOON HOURS AS A POTENT STORM SYSTEM
TO THE WEST MOVES OVER ARKANSAS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH HIGH LEVELS OF
INSTABILITY AND MOISTURE IN PLACE. THE MAIN THREATS WITH THE
STRONGEST STORMS WILL BE DAMAGING WINDS AND DESTRUCTIVE LARGE HAIL.
THE POTENTIAL FOR TORNADOES WILL EXIST...ESPECIALLY ACROSS
SOUTHWESTERN SECTIONS OF THE STATE WHERE THE BEST COMBINATION OF
INSTABILITY AND LOW LEVEL SHEAR WILL COINCIDE.

DUE TO THE HIGH LEVELS OF MOISTURE IN PLACE...AND WITH MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED...THERE WILL BE A
THREAT FOR FLASH FLOODING AS SOME LOCATIONS COULD SEE SEVERAL
INCHES OF RAINFALL IN A SHORT TIME FRAME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DECREASE BEGINNING ON
WEDNESDAY AFTERNOON AS MORE STABLE AND DRIER AIR MOVES INTO THE
STATE. A COLD FRONT WILL MOVE INTO THE STATE FOR FRIDAY...BUT
CHANCES FOR PRECIPITATION WILL BE LIMITED TO THE SOUTH AND
WESTERN SECTIONS OF THE STATE. AT THIS TIME...THE THREAT FOR
WIDESPREAD SEVERE WEATHER WILL BE LOW LATE THIS WEEK AND INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, May 21, 6:24 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 AM CDT TUE MAY 21 2013

ARZ007-015-016-025-033-034-211145-
INDEPENDENCE AR-IZARD AR-JACKSON AR-SHARP AR-WHITE AR-WOODRUFF AR-
624 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODRUFF...NORTHEASTERN
WHITE...SHARP...JACKSON...EASTERN IZARD AND EASTERN INDEPENDENCE
COUNTIES UNTIL 645 AM CDT...

AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
SIDNEY TO 7 MILES NORTHEAST OF MOOREFIELD TO 7 MILES SOUTH OF OIL
TROUGH TO 3 MILES WEST OF RUSSELL...AND MOVING EAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            BATESVILLE...         TUPELO...
  TUCKERMAN...          SWIFTON...            SIDNEY...
  SALADO...             RUSSELL...            PLEASANT PLAINS...
  OIL TROUGH...         NEWARK...             MOOREFIELD...
  MCFADDEN...           MAGNESS...            JACKSONPORT...
  GRUBBS...             DIAZ...               CAVE CITY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3632 9125 3625 9125 3622 9134 3590 9135
      3588 9102 3536 9103 3530 9166 3577 9165
      3611 9173 3637 9128
TIME...MOT...LOC 1124Z 250DEG 48KT 3606 9157 3585 9140
          3556 9135 3538 9148

/62
Local storm report, May 21, 6:25 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND GST     10 SW LESLIE            35.73N 92.68W
05/21/2013  E60.00 MPH       SEARCY             AR   TRAINED SPOTTER

            LIMBS WERE BLOWN DOWN.

0500 AM     HAIL             10 SW LESLIE            35.73N 92.68W
05/21/2013  E0.75 INCH       SEARCY             AR   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL FELL.

&&

57
Special weather statement, May 21, 6:26 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 AM CDT TUE MAY 21 2013

ARZ025-033-034-045>047-211210-
JACKSON AR-LONOKE AR-MONROE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
626 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...SOUTHEASTERN WHITE...
PRAIRIE...NORTHERN MONROE...NORTHERN LONOKE AND EXTREME SOUTHEASTERN
JACKSON COUNTIES UNTIL 715 AM CDT...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HURRICANE LAKE
WMA TO 7 MILES NORTHWEST OF DES ARC TO 2 MILES WEST OF THURMAN TO 4
MILES SOUTH OF LONOKE...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LONOKE...             HAZEN...              DES ARC...
  DE VALLS BLUFF...     CLARENDON...          BRINKLEY...
  AUGUSTA...            WEST POINT...         THURMAN...
  SYLVANIA...           SISEMORE...           PRYOR...
  PRAIRIE CENTER...     PEPPERS LANDING...    METO...
  MCCRORY...            MCCREANOR...          HURRICANE LAKE WMA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3466 9204 3501 9194 3532 9155 3537 9104
      3501 9103 3499 9105 3499 9114 3492 9114
      3491 9111 3474 9110 3473 9104 3466 9104
TIME...MOT...LOC 1126Z 271DEG 36KT 3524 9144 3506 9154
          3497 9179 3474 9187

62
Local storm report, May 21, 6:42 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 AM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TSTM WND DMG     HEBER SPRINGS           35.50N 92.04W
05/21/2013                   CLEBURNE           AR   STORM CHASER

            TREES AND POWER LINES WERE BLOWN DOWN. A TREE WAS ON A
            HOUSE...AND A ROOF WAS PEELED OFF A STORAGE SHED.

&&

57
Local storm report, May 21, 8:17 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 AM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     TSTM WND DMG     4 S CLINTON             35.52N 92.45W
05/21/2013                   VAN BUREN          AR   TRAINED SPOTTER

            A TREE WAS BLOWN DOWN.

&&

57
Special weather statement, May 21, 9:42 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
942 AM CDT TUE MAY 21 2013

ARZ030-037-040-211505-
LOGAN AR-POLK AR-SCOTT AR-
942 AM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...POLK AND EXTREME
SOUTHWESTERN LOGAN COUNTIES UNTIL 1000 AM CDT...

AT 933 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MANSFIELD TO 7 MILES SOUTHWEST OF MOUNTAIN FORK...AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WALDRON...            MENA...               SHADY...
  QUEEN WILHELMINA STATE PARK...
  POLK COUNTY FAIRGNDS...                     OLIVER...
  MOUNTAIN FORK...      MORGAN SPRINGS...
  MENA INTERMOUNTAIN AIRPORT...               MCCAULEY...
  MANSFIELD...          LAKE WILHELMINA...    LAKE MENA...
  LAKE HINKLE...        HATFIELD...           HARTLEY...
  COSSATOT RIVER STATE PARK...                CARDIFF...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3475 9446 3494 9443 3497 9424 3505 9423
      3507 9425 3509 9419 3495 9382 3435 9413
      3435 9419 3445 9447
TIME...MOT...LOC 1442Z 295DEG 30KT 3500 9421 3454 9444

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:00 PM CDTSpecial Weather StatementLZKBoone30 min
May 20, 8:54 PM CDTSpecial Weather StatementLZKNewton46 min
May 20, 9:38 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope52 min
May 20, 9:43 PM CDTSevere Thunderstorm WarningLZKPolk, Scott47 min
May 20, 10:09 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Van Buren, Yell51 min
May 20, 10:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell32 min
May 20, 10:30 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy, Van Buren45 min
May 20, 10:43 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell32 min
May 20, 11:21 PM CDTSpecial Weather StatementLZKFaulkner29 min
May 20, 11:23 PM CDTSpecial Weather StatementLZKStone, Van Buren32 min
May 20, 11:26 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline34 min
May 20, 11:34 PM CDTSevere Thunderstorm WarningLZKFulton26 min
May 20, 11:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, White34 min
May 20, 11:56 PM CDTSpecial Weather StatementLZKCleburne, Independence, Izard, Stone44 min
May 21, 12:01 AM CDTSevere Thunderstorm WarningLZKFaulkner, Jackson, Lonoke, Monroe, Prairie, Pulaski and 2 more44 min
May 21, 12:15 AM CDTSevere Thunderstorm WarningLZKArkansas, Grant, Hot Spring, Jefferson, Lonoke, Monroe and 3 more45 min
May 21, 12:21 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Izard, Jackson, Sharp, Stone and 2 more39 min
May 21, 12:25 AM CDTSpecial Weather StatementLZKScott30 min
May 21, 12:30 AM CDTSpecial Weather StatementLZKSharp15 min
May 21, 12:36 AM CDTSevere Thunderstorm WarningLZKJackson, Lonoke, Monroe, Prairie, White, Woodruff24 min
May 21, 12:55 AM CDTSpecial Weather StatementLZKLogan, Scott30 min
May 21, 12:57 AM CDTSpecial Weather StatementLZKArkansas, Monroe, Prairie43 min
May 21, 1:28 AM CDTSpecial Weather StatementLZKYell32 min
May 21, 2:01 AM CDTSpecial Weather StatementLZKConway, Yell29 min
May 21, 2:09 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Van Buren, Yell36 min
May 21, 2:44 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Independence, Perry, Stone and 2 more31 min
May 21, 3:12 AM CDTSpecial Weather StatementLZKJohnson, Logan, Scott28 min
May 21, 3:14 AM CDTSpecial Weather StatementLZKCleburne, Faulkner, Independence, White31 min
May 21, 3:45 AM CDTSpecial Weather StatementLZKJohnson, Logan, Scott, Yell30 min
May 21, 4:06 AM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Newton, Perry, Pope and 4 more39 min
May 21, 4:41 AM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Conway, Faulkner, Newton, Perry and 5 more49 min
May 21, 5:22 AM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Faulkner, Independence, Izard, Searcy and 3 more38 min
May 21, 5:25 AM CDTSpecial Weather StatementLZKLonoke, Pulaski, Saline, White30 min
May 21, 5:59 AM CDTSpecial Weather StatementLZKCleburne, Independence, Izard, Jackson, Sharp, White31 min
May 21, 6:01 AM CDTSpecial Weather StatementLZKLonoke, Prairie, Pulaski, White, Woodruff29 min
May 21, 6:24 AM CDTSpecial Weather StatementLZKIndependence, Jackson, Sharp21 min
May 21, 6:26 AM CDTSpecial Weather StatementLZKLonoke, Monroe, Prairie, Woodruff44 min
May 21, 9:42 AM CDTSpecial Weather StatementLZKPolk, Scott23 min
May 21, 11:12 AM CDTRiver Flood AdvisoryLZKSaline11 hr
May 21, 11:36 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence9 hr
May 21, 12:06 PM CDTSpecial Weather StatementLZKFaulkner, Saline29 min
May 21, 12:42 PM CDTSpecial Weather StatementLZKCleburne, Independence, Pulaski, White28 min
May 21, 12:47 PM CDTFlash Flood WarningLZKNewton, Pope, Searcy, Van Buren3 hr
May 21, 2:02 PM CDTSpecial Weather StatementLZKJackson28 min
May 21, 2:09 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff36 min
May 21, 2:34 PM CDTSevere Thunderstorm WarningLZKJackson, Woodruff26 min
May 21, 2:41 PM CDTSpecial Weather StatementLZKArkansas, Monroe, Prairie29 min
May 21, 2:54 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie, Woodruff36 min
May 21, 3:33 PM CDTSpecial Weather StatementLZKOuachita32 min
May 21, 3:49 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas26 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.